| Model Number |
211042 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that the tip on the lupine spiral fluted drill bit device was broken.There was no procedure nor patient involvement reported.No additional information was provided.
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name, and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the tip was broken.There are some oxidation marks on the tip and along the laser markings.The laser markings were faded, and scratches found in the entire device.The device appears worn indicating device was heavily used.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Based on the visual results, this complaint can be confirmed.The sample will be characterized by scanning electron microscope (sem); as a result, figures 1 through 11 show evidence of mechanical damage.Additionally, the figures 6 through 9 suggests that after the tip was broken, it was scraped with another hard material, since the metal appears smoother than in a break, refer to figure 11.The figures 1 through 3 show cracks found in the instrument.Oxidation was found on the instrument, the oxidation is a type of corrosion, where oxygen molecules can react with iron or another metals, where because of high temperature, the compound formed diffuses into the material, allowing the process to continue, making the material more fragile (revie, 2008).Also, it is determined that the reusable instrument and the maintenance conditions of the device is unknown, the possible root cause for the oxidation condition could be attributed to an improper maintenance during cleaning/ sterilization cycle causing wear of the device.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the device appeared to have wear marks indicating it was heavily used.Also, it was observed that the laser marks was slightly faded.The distal part was broken.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.According with the visual inspection of the device, this complaint can be confirmed.Hands on analysis should provide the evidence necessary to confirm the root cause.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to wear; as well as to blunt force impact/ heavily use and levering during procedure.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.Inspect all instruments before sterilization or storage to ensure the complete removal of soil from surfaces, tubes and holes, moveable parts.This device can damage, worn or bent; therefore, when this occurs it need to replace.Also, the instrument life is generally determined by the wear or damaged from handling or surgical use.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.